Active Low-Carber Forums
Atkins diet and low carb discussion provided free for information only, not as medical advice.
Home Plans Tips Recipes Tools Stories Studies Products
Active Low-Carber Forums
A sugar-free zone


Welcome to the Active Low-Carber Forums.
Support for Atkins diet, Protein Power, Neanderthin (Paleo Diet), CAD/CALP, Dr. Bernstein Diabetes Solution and any other healthy low-carb diet or plan, all are welcome in our lowcarb community. Forget starvation and fad diets -- join the healthy eating crowd! You may register by clicking here, it's free!

Go Back   Active Low-Carber Forums > Main Low-Carb Diets Forums & Support > Low Carb Health & Technical Forums > PCOS
User Name
Password
Register FAQ Members Calendar Mark Forums Read Search Gallery My P.L.A.N. Survey


Reply
 
Thread Tools Display Modes
  #1   ^
Old Mon, Feb-14-05, 05:57
xnikx xnikx is offline
Senior Member
Posts: 505
 
Plan: cut out carbs
Stats: 299.2/205.5/168 Female 173cm
BF:41%
Progress: 71%
Location: london nt far frm croydon
Question metformin causin a headache?

since takin metformin 12 days ago i have been getin headaches every now and again and im told its because metformin lowers the sugar in the blood makin u feel weaker and causin headaches, so im meant to be eatin something sweet like a diabetic would? cause im not sure how much is standard to eat to make the headache go, i want to lose weight not put it on eatin choc so wat is advisable?
Reply With Quote
Sponsored Links
  #2   ^
Old Thu, May-12-05, 14:55
LKPNYC's Avatar
LKPNYC LKPNYC is offline
Registered Member
Posts: 46
 
Plan: Low-Carb for PCOS
Stats: 244/193/170 Female 5' 6"
BF:Going down
Progress: 69%
Location: NYC
Default

Hi, Xnikx!

I, too, got headaches when I first started taking metformin. I NEVER got headaches before, so it was annoying to say the least! I found that eating regularly.. every 3-4 hours, with regular meals and healthy snacks in between, kept the blood sugar from dropping too low. You don't want to eat something super-sugary like a diabetic would.. that just sets you up for another crash. Try a piece of fruit or some whole grain bread with a tablespoon of natural peanut butter.. hope that helps!
Reply With Quote
  #3   ^
Old Fri, Jun-17-05, 19:31
Shandybob's Avatar
Shandybob Shandybob is offline
Registered Member
Posts: 29
 
Plan: G.I Diet
Stats: 224/224/120 Female 5'2"
BF:
Progress: 0%
Default

What about orange juices or things like that? Would they help with the headaches, since I suffer with them at the moment too!
Reply With Quote
  #4   ^
Old Fri, Jun-17-05, 19:56
Boink Boink is offline
New Member
Posts: 14
 
Plan: Insulin Resistance Diet
Stats: 201/183/170 Female -
BF:
Progress: 58%
Location: Texas
Default

I've had headaches since I've started taking it too. I started three days ago. I feel good today, but the headaches still want to creep in. I read on another forum that they'd eat something to raise their sugar. I didn't even think about that being the issue. Makes sense though!
Reply With Quote
  #5   ^
Old Sat, Jun-18-05, 17:33
xnikx xnikx is offline
Senior Member
Posts: 505
 
Plan: cut out carbs
Stats: 299.2/205.5/168 Female 173cm
BF:41%
Progress: 71%
Location: london nt far frm croydon
Default

yeh but thats mainly for if ur diabetic if ur takin metformin for pcos my doc sed best to hav a bit of bread to get rid of it if its due to the med cz it kicks in quiker then sugar
Reply With Quote
  #6   ^
Old Thu, Jul-24-08, 07:05
fifi_2008's Avatar
fifi_2008 fifi_2008 is offline
New Member
Posts: 22
 
Plan: dietician where i work at
Stats: 360/354/200 Female 67
BF:
Progress:
Default

i too have had headaches from metformin. and stomach problems and all of the side effects. the doctors said that it could take up to a month for the side effects to go away...and it has been a year. two months ago i ended up in the hospital because of my head. so i quit all my medicines. i have lost 6 pounds, my stomach doesnt bother me nomore and my sugar levels is normal. i dont have headaches like i used to. and i dont have the munchies either(they said that meformin would help this stop but instead made it worse) and i thank God that i dont have to take the meds nomore.
Reply With Quote
  #7   ^
Old Sun, Oct-10-10, 05:15
PolyCyster's Avatar
PolyCyster PolyCyster is offline
New Member
Posts: 2
 
Plan: small/healthy/every 3 hrs
Stats: 198/176/143 Female 5"6 inches
BF:
Progress: 40%
Location: Bahrain
Default

I just started Metformin 2 days ago for PCOS. I am on 500mg 3x daily. I have headaches too. i wasnt sure if it was a normal side effect as i couldnt find it mentioned online.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -6. The time now is 18:21.


Copyright © 2000-2018 Active Low-Carber Forums @ forum.lowcarber.org
Powered by: vBulletin, Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.